MAUDE Adverse Event Report: DEPUY SYNTHES SPINE VIPER; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SYNTHES SPINE VIPER; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179704890
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation will be conducted.A follow up will be filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2017, surgery for vertebral osteomyelitis was performed using the expedium viper system.The fixed area was l2 ¿ s2.During the surgery, the surgeon confirmed the following issues.He tried to tighten the screw (part#:179704890, lot#: tbfnl) with a driver (part# & lot#: unk).He heard the screw span at the time of tightening.He decided to replace it with a new screw because he felt that the head of screw might be a bit stripped.The surgery was successfully completed with a 5-minute delay, and there was no adverse consequence to the patient.After the surgery, the surgeon and our sales rep confirmed that inner part of the screw head was stripped.
 
Additional Manufacturer Narrative
Upon completion of the investigation, it was determined that there was no product problem identified with the returned device.The device did not strip as originally reported.As a result, the complaint is no longer a reportable malfunction.This follow up serves as awareness to the change in reportability of the device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6871761
Report Number1526439-2017-10745
Device Sequence Number1297628
Product Code NKB
UDI-Device Identifier10705034265742
UDI-Public(01)10705034265742
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number179704890
Device Catalogue Number179704890
Device Lot NumberTBFNL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2017
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer10/03/2017
Initial Report FDA Received Date09/18/2017
Supplement Report FDA Received Date10/05/2017
Patient Sequence Number1